Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 12, 2021, 5:28 PM CDT for Scott County, Illinois. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2021, 5:28 PM CDT (22:28 UTC)
- Expired
- Aug 12, 2021, 6:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.50 in
- Wind
- 40
County Scott County, IL
The radar
The Lincoln radar (KILX), 108 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 5:30 PM CDT | HAIL 1 | Meredosia, IL | PENNY TO QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1191 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted.
252
WWUS83 KILX 122228
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
528 PM CDT Thu Aug 12 2021
ILZ047-049-050-122300-
Scott-Morgan-Cass-
528 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northern Scott,
southwestern Cass and northwestern Morgan Counties through 600 PM
CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm over
Meredosia, or 13 miles north of Winchester, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Exeter around 535 PM CDT.
Arenzville around 545 PM CDT.
Other locations in the path of this storm include Chapin and
Jacksonville.
This includes Interstate 72 between mile markers 54 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Illinois.
&&
LAT...LON 3976 9061 3978 9061 3983 9057 3984 9057
3987 9059 3989 9057 3991 9054 3990 9024
3963 9025 3973 9063
TIME...MOT...LOC 2228Z 283DEG 20KT 3981 9054
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
SBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:29 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 12, 3:29 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 329 PM CDT Thu Aug 12 2021 .SYNOPSIS... Issued at 329 PM CDT Thu Aug 12 2021 Potentially strong thunderstorms with heavy rain and gusty winds will continue through tonight, as a cold front moves across Illinois. Some of the storms may become severe, with damaging winds and flash flooding. Some lingering showers or storms are possible on Friday, but a trend to drier and cooler weather will be underway, as high pressure builds in from the northwest to start the weekend. && .SHORT TERM...(This evening through Friday) ISSUED AT 329 PM CDT Thu Aug 12 2021 A back-building line of storms across our central counties has finally started making forward progress to the south-southeast. They are being fueled by a persistent low level jet and moderate instability. The line has started producing severe winds as an outflow dominant system. Satellite and radar trends show the line will likely continue to advance into our SE counties, producing areas of strong to severe wind gusts. DCAPE ahead of the line is near 1000 J/kg, with additional support for downbursts from the LLJ. The 18z NAMNest indicates this is the last line of strong storms for today, while the 18z HRRR shows another flare-up of a line of storms across central IL from SW to NE. The complete flip-flop of the NamNest tends to lower confidence, so will continue to have some storm chances across our CWA later this eve, until better agreement develops in the models on limited overnight convection. Lingering showers and a few storms are still possible Friday morning as the cold front makes progress away from our CWA to the SE. By afternoon, all of our area should generally be dry. Highs will be much more pleasant, in the lower 80s for the most part. The heat advisory was trimmed by a row of counties on the northern edge, due to storms and much cooler conditions in that area. The rest of the advisory will likely be able to be cancelled before 7 pm, due to the line of storms blasting into our southern counties. && .LONG TERM...(Friday night through Thursday) ISSUED AT 329 PM CDT Thu Aug 12 2021 Canadian high pressure will slowly progress along the northern CONUs states, reaching the Great Lakes area by Monday. Much cooler and less humid conditions will prevail through Monday, with light northerly winds and generally sunny days. Highs should mainly top out in the lower 80s each day, with some northern areas possibly only seeing upper 70s for highs on Sunday and Monday. Winds will begin to shift around to the south on Tuesday and continue southerly through Thursday. A warm front approaching the area from the southwest will trigger warming conditions on Wednesday and Thursday, along with chances of showers and storms. Highs will climb back into the upper 80s by Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1234 PM CDT Thu Aug 12 2021 Scattered thunderstorms will continue to advance across central IL from west to east through mid-afternoon, with very heavy rainfall. The corridor is mainly affecting BMI, but PIA and CMI could see a stray storm drift within 5SM of the airport at times. Another line of storms will accompany a cold front dropping southeast across the area later this evening. There is some uncertainty in coverage and timing, so continued utilize VCTS at this time, except for SPI where a TEMPO was included from 05z-07z for the line of storms to affect that area. IFR reductions and gusty winds possible with any of the storms through this evening. Southwest winds to gust up to 20 kt at times this afternoon, before decreasing in the vicinity of the front this evening. A wind shift to N-NW is projected for Friday morning in the wake of tonights cold frontal passage. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for ILZ036-040>057- 061>063-066>068-071>073. && SYNOPSIS...Shimon SHORT TERM...Shimon LONG TERM...Shimon AVIATION...Shimon
Hazardous weather outlook, Aug 12, 3:57 PM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 357 PM CDT Thu Aug 12 2021 ILZ027>031-036>038-040>048-053-055-057-132100- Cass-Champaign-De Witt-Douglas-Edgar-Fulton-Knox-Logan-Macon- Marshall-Mason-McLean-Menard-Peoria-Piatt-Schuyler-Stark-Tazewell- Vermilion-Woodford- 357 PM CDT Thu Aug 12 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered storms are possible across the region this evening. Storms will be capable of producing damaging winds, as well as frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Scattered storms will linger into Friday morning, before passage of a cold front. These storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may still be needed this evening, but chances are lower now that a line of storms has departed to the south. ILZ049>052-054-056-061>063-132100- Christian-Clark-Coles-Cumberland-Morgan-Moultrie-Sangamon-Scott- Shelby- 357 PM CDT Thu Aug 12 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated storms are possible across the region this afternoon, but storms are more likely tonight. Storms will be strong to locally severe, with strong winds, frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Scattered storms will linger into Friday, before passage of a cold front. These storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. ILZ066>068-071>073-132100- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 357 PM CDT Thu Aug 12 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... A few thunderstorms are possible tonight. Isolated severe wind gusts will be possible. Minor flooding will continue on the Embarras River near Lawrenceville, and the Little Wabash River near Clay City. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Scattered thunderstorms will occur on Friday, until passage of a cold front. These are not expected to be severe. Minor flooding on the Embarras River will subside early Friday morning, but linger on the Little Wabash River through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Shimon
In the hours before
Local storm report, Aug 12, 5:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
518 PM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HEAVY RAIN WASHINGTON 40.70N 89.44W
08/12/2021 E1.20 INCH TAZEWELL IL PUBLIC
RELAYED VIA BROADCAST MEDIA.
&&
NBATZEKLocal storm report, Aug 12, 5:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
519 PM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HEAVY RAIN EAST PEORIA 40.67N 89.55W
08/12/2021 E1.50 INCH TAZEWELL IL PUBLIC
RELAYED VIA BROADCAST MEDIA.
&&
NBATZEKLocal storm report, Aug 12, 5:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
520 PM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HEAVY RAIN DANVERS 40.53N 89.17W
08/12/2021 E1.90 INCH MCLEAN IL PUBLIC
RELAYED VIA BROADCAST MEDIA.
&&
NBATZEKLocal storm report, Aug 12, 5:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
521 PM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HEAVY RAIN HUDSON 40.61N 88.99W
08/12/2021 E3.00 INCH MCLEAN IL PUBLIC
RELAYED VIA BROADCAST MEDIA.
&&
NBATZEKLocal storm report, Aug 12, 5:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
523 PM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG RIVERTON 39.85N 89.54W
08/12/2021 SANGAMON IL STORM CHASER
TREES UPROOTED, EXTENSIVE TREE DAMAGE
0239 PM TSTM WND DMG SHERMAN 39.89N 89.61W
08/12/2021 SANGAMON IL TRAINED SPOTTER
2 TO 3 INCH TREE LIMBS DOWN - TIME ESTIMATED BY RADAR
0310 PM TSTM WND GST TAYLORVILLE 39.52N 89.26W
08/12/2021 M58 MPH CHRISTIAN IL PUBLIC
PERSONAL WEATHER STATION READ 58 MPH BEFORE EQUIPMENT
OUTAGE
&&
KNUTSVIGSpecial weather statement, Aug 12, 5:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
528 PM CDT Thu Aug 12 2021
ILZ047-049-050-122300-
Scott-Morgan-Cass-
528 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northern Scott,
southwestern Cass and northwestern Morgan Counties through 600 PM
CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm over
Meredosia, or 13 miles north of Winchester, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Exeter around 535 PM CDT.
Arenzville around 545 PM CDT.
Other locations in the path of this storm include Chapin and
Jacksonville.
This includes Interstate 72 between mile markers 54 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Illinois.
&&
LAT...LON 3976 9061 3978 9061 3983 9057 3984 9057
3987 9059 3989 9057 3991 9054 3990 9024
3963 9025 3973 9063
TIME...MOT...LOC 2228Z 283DEG 20KT 3981 9054
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SBThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:45 AM CDT | Heat Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 22 more | 15 hr |
| Aug 12, 2:59 AM CDT | Special Weather Statement | ILX | McLean | 46 min |
| Aug 12, 3:14 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 31 min |
| Aug 12, 3:51 AM CDT | Special Weather Statement | ILX | McLean | 24 min |
| Aug 12, 4:02 AM CDT | Special Weather Statement | ILX | Tazewell | 43 min |
| Aug 12, 4:26 AM CDT | Severe Thunderstorm Warning | ILX | Logan, McLean, Tazewell | 21 min |
| Aug 12, 8:12 AM CDT | Special Weather Statement | ILX | McLean | 48 min |
| Aug 12, 9:13 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean | 47 min |
| Aug 12, 9:24 AM CDT | Areal Flood Advisory | ILX | DeWitt, McLean, Piatt | 3 hr |
| Aug 12, 10:04 AM CDT | Flash Flood Warning | ILX | Champaign, McLean | 5 hr |
| Aug 12, 10:52 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 38 min |
| Aug 12, 11:17 AM CDT | Flash Flood Warning | ILX | Champaign, DeWitt, Piatt | 3 hr |
| Aug 12, 11:26 AM CDT | Special Weather Statement | ILX | Fulton, Tazewell | 49 min |
| Aug 12, 12:16 PM CDT | Special Weather Statement | ILX | Logan | 44 min |
| Aug 12, 1:05 PM CDT | Special Weather Statement | ILX | Vermilion | 40 min |
| Aug 12, 1:45 PM CDT | Special Weather Statement | ILX | Champaign, Piatt | 45 min |
| Aug 12, 2:16 PM CDT | Flash Flood Warning | ILX | Champaign, DeWitt, Piatt | 119 min |
| Aug 12, 2:23 PM CDT | Special Weather Statement | ILX | Champaign | 52 min |
| Aug 12, 2:35 PM CDT | Special Weather Statement | ILX | Christian, Morgan, Sangamon | 25 min |
| Aug 12, 2:43 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon | 47 min |
| Aug 12, 2:53 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 37 min |
| Aug 12, 3:01 PM CDT | Areal Flood Warning | ILX | Champaign, McLean | 6 hr |
| Aug 12, 3:08 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Shelby | 52 min |
| Aug 12, 3:43 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Effingham, Moultrie, Shelby | 47 min |
| Aug 12, 4:15 PM CDT | Flash Flood Warning | ILX | Douglas, Moultrie, Shelby | 3 hr |
| Aug 12, 4:29 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Effingham, Jasper, Shelby | 46 min |
| Aug 12, 5:09 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 36 min |
| Aug 12, 5:30 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 18 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.